Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Insulin dose increased rapidly. Safe to leave the needle in situ and redial to get prescribed dose?

User rating for this question
Excellent
Answered by

Endocrinologist
Practicing since : 2004
Answered : 319 Questions
Question
I know a lady whose insulin dose has increased from 60 to 62 units XXXXXXX rapid XXXXXXX The pen that she uses allows her to dial up 60 units at a time. Can she leave the needle insitu and redial to get the prescribed dose rather than having 2 injections?

Posted Wed, 29 May 2013 in Diabetes
 
 
Answered by Dr. Om Lakhani 28 minutes later
Hi XXXXXX

I would not recommend keeping the insulin in situ and redialling as this would lead to dosing errors. I am surprised she has such a high novorapid dose. Since she is taking such a high dose my recommendation to switch over to Insulin pump which would be more convenient and would reduce her insulin requirement.

Instead of taking Insulin 60 units and then 2 units with her pen, I would recommend 30 units one shot and 32 units second shot, which would reduce the dose the dialing errors.

Hope this is helpful

With Regards
Dr. Om Lakhani, MD
Above answer was peer-reviewed by
 
Follow-up: Insulin dose increased rapidly. Safe to leave the needle in situ and redial to get prescribed dose? 14 hours later
What would your recommendation of medication be instead of novarapid. This lady is 80 years of age
 
 
Answered by Dr. Om Lakhani 59 minutes later
Hi.

Well dose of insulin would depend on many paramters the most important one being the sugar levels. It is a complex process , however in my opinion 62 units of novorapid in one shot is rare especially for an 80 year old in whom tight control is generally not required.

Regards
Dr. Om Lakhani.
Above answer was peer-reviewed by
 
Follow-up: Insulin dose increased rapidly. Safe to leave the needle in situ and redial to get prescribed dose? 3 hours later
Thank you very much for advice.
 
 
Answered by Dr. Om Lakhani 8 hours later
My pleasure.

Regards
Dr om lakhani.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor